MAUDE Adverse Event Report: SMITH & NEPHEW, INC. SCR BIORCI 7X25MM (7MM HEAD) STRL BX 1; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE

SMITH & NEPHEW, INC. SCR BIORCI 7X25MM (7MM HEAD) STRL BX 1; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Model Number 7207554
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/31/2018
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that ischiotibial grafts were taken and it was prepared for screw-screw technique.Graft diameter was taken, which was 8 mm, then they started to make the tunnels of the same diameter.After ascending the graft to its position, they proceeded to fix this, first in the femur; constant traction of the graft was done with the sutures in the proximal and distal part.The cannu-flex of 1.5 was placed in the femur, through which the screw 7x25 was passed, but before reaching the middle of the thread, it was broken in its distal third.Part of the screw was removed but the rest was not possible.Screw of the same diameter and length was passed without any inconvenience.There was no significant delay or patient injuries.
 
Additional Manufacturer Narrative
Device has not been returned for evaluation.Clinical details were provided and no starter or tap being utilized was mentioned prior to insertion of the screw.
 
Additional Manufacturer Narrative
One 7x25mm biorci screw was returned for evaluation.Visual assessment of the screw confirmed the reported complaint of breakage.All pieces of the screw were not returned for examination.Four small pieces were returned and due to their condition dimensional assessment is prohibitive.Clinical details were provided and there was no mention of a starter or tap being utilized prior to screw insertion.

Brand Name
SCR BIORCI 7X25MM (7MM HEAD) STRL BX 1
Common Device Name
FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes boulevard
mansfield MA 02048
MDR Report Key7858533
Report Number1219602-2018-01217
Device Sequence Number16603126
Product Code MAI
UDI-Device Identifier03596010426185
UDI-Public(01)03596010426185(17)230301(10)50718064
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K992396
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/16/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/01/2023
Device Model Number7207554
Device Catalogue Number7207554
Device Lot Number50718064
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/01/2018
Initial Date Received by Manufacturer 09/01/2018
Supplement Date Received by Manufacturer10/16/2018
11/15/2018
Initial Report FDA Received Date09/08/2018
Supplement Report FDA Received Date10/19/2018
11/16/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1